Probability Chains with Polynomial Growth as a Model of Resource Distribution

  • Natalia V. Loginova EPAM Systems, Ltd, 41, Chyornoy rechki embankment, 197342, Saint Petersburg, Russia
Keywords: dynamic systems, probability chains, extrapolation, polynomial growth, Shannon entropy


The article is devoted to the method of discrete probability chains for constructing the forecast of changes in socio-economic data. Initial data about the distribution of the resource among several participants are presented in the form of the probabilistic vector, and its changing over time is described by a discrete dynamical system which is specified by a certain function. Chains with linear and logarithmic-linear growth have been well studied. In this paper, we consider the probabilistic chains in which the right-hand side
is given by polynomials of a certain type. The results of the construction are applied to the research of the dynamics of the distribution of the national income of Canada, Great Britain, and the United States. The accuracy of the results obtained is estimated by using the correlation coefficient, and the dynamics of the process modeled is estimated by using Shannon’s entropy.

Author Biography

Natalia V. Loginova, EPAM Systems, Ltd, 41, Chyornoy rechki embankment, 197342, Saint Petersburg, Russia

Software Engineer, EPAM Systems, Ltd,


E. V. Afanasyeva, “Nonlinear probabilistic chain-based modelling of the distribution of economic resources consumption (by the example of western european countries),” St. Petersburg Polytechnical University Journal. Computer Science. Telecommunication and Control Systems, no. 3, pp. 93–97, 2011 (in Russian).

E. V. Afanasyeva, “Probabilistic Chains Theory-Based Modelling of Socio-Economic Resources Distribution Processes,” Differential Equations and Control Processes, no. 3, pp. 84–137, 2011 (in Russian).

E. Hourowitz, Quantum Principles of Human Relations, St. Petersburg, Russia: Sad iskusstv, 2017 (in Russian).

N. V. Loginova, “On a Method of Modeling of Socio-Economic Processes Dynamics,” Computer tools in education, no. 2, pp. 14–24, 2018 (in Russian); doi: 10.32603/2071-2340-2018-2-14-24

N. V. Loginova and N. B. Ampilova, “On the application of linear bifurcation analysis to estimating the reliability of probabilistic chain models,” in Proc. of the scientific conference «Some actual problems of modern mathematics and mathematical education. Herzen Readings – 2019», April 8–12, 2019, St. Petersburg, Russia: RGPU, 2019, pp. 209–218 (in Russian).

G. J. D. Hewings, Regional industrial analysis and development, London: Methuen & Co, 1977.

C. E. A. Shannon, “Mathematical Theory of Communication,” The Bell System Technical Journal, vol. 27, no. 3, pp. 379–423, 1948; doi: 10.1002/j.1538-7305.1948.tb01338.x

G. J. D. Hewings and M. Madden, eds., Social and Demographic Accounting, Cambridge: Cambridge University Press, 1995; doi: 10.1017/CBO9780511559860

M. Sonis, “Discrete Non-Linear Probabilistic Chains,” Functional-Differential Equations, vol. 10, no. 3–4, pp. 593–639, 2004.

M. Sonis and G. J. D. Hewings, “Regional Competition and Complementarity: Comparative Advantage / Disadvantages and Increasing / Diminishing Returns in Discrete Relative Spatial Dynamics,” in Regional Competition, Berlin: Springer, 2000, pp. 139–158; doi: 10.1007/978-3-662-04234-2_7

World Bank, World Bank Group — International Development, Poverty, & Sustainability, 2020. [Online]. Available:

MathWorks, “Archived documentation for previous versions of Matlab,” MathWorks. [Online]. Available:

How to Cite
Loginova, N. V. (2020). Probability Chains with Polynomial Growth as a Model of Resource Distribution. Computer Tools in Education, (3), 56-69.
Algorithmic mathematics and mathematical modelling